Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 10, 2021, 10:03 PM MDT for Sioux County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 10:03 PM MDT (04:03 UTC)
- Expired
- Jun 10, 2021, 10:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 187 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.0
The text
As transmitted.
233 WWUS85 KCYS 110403 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 1003 PM MDT Thu Jun 10 2021 NEZ002-003-095-096-110445- Box Butte NE-Dawes NE-North Sioux NE-South Sioux NE- 1003 PM MDT Thu Jun 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE... SOUTHWESTERN DAWES AND SOUTHEASTERN SIOUX COUNTIES UNTIL 1045 PM MDT... At 1003 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Fort Robinson Campground to 8 miles north of Morrill. Movement was northeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Fort Robinson Campground around 1015 PM MDT. Crawford around 1020 PM MDT. Whitney Lake around 1035 PM MDT. Flahertys Corner around 1045 PM MDT. Other locations impacted by these storms include Fort Robinson, Marsland and Whitney. A Severe Thunderstorm Watch remains in effect until 200 AM MDT for the Panhandle of Nebraska. LAT...LON 4283 10316 4208 10341 4205 10394 4274 10364 TIME...MOT...LOC 0403Z 242DEG 27KT 4263 10357 4208 10387 $$ Rubin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 10, 5:03 PM MDT, 5 hours earlier.
Area forecast discussion, Jun 10, 5:03 PM MDT, 5 hours before
Area Forecast Discussion
National Weather Service Cheyenne WY
503 PM MDT Thu Jun 10 2021
.SHORT TERM...(Tonight - Saturday night)
Issued at 300 PM MDT Thu Jun 10 2021
High Wind Warnings remain on track this afternoon & tonight across
all of southeast Wyoming and the northern Nebraska Panhandle. Wind
gusts to 50+ MPH have been observed across much of Carbon & Albany
counties this afternoon w/ winds likely to increase further during
the next few hours post-fropa. 700-800 hpa flow increases markedly
to 55-65 knots over much of the CWA after 00z along with excellent
low-level gradients and intense downward omega comparable to major
bora events that typically occur in winter time. MAV/MET sustained
winds of 30-40 knots at several sites is a good indication of high
wind (50+ knot) potential and a variety of in-house guidance still
leads to exceptional confidence in the development of strong winds
over much of the area by early this evening. In the Neb Panhandle,
the higher terrain along the Pine Ridge will stand the best chance
to see locally higher gusts approach 70 MPH. No changes needed for
inherited High Wind Warnings. Winds should diminish for most areas
by early Friday AM.
A highly conditional threat for strong/severe thunderstorms exists
later this afternoon through this evening across our eastern zones
in the moist low-level environment east of the dryline. A strongly
unstable air mass is present in these areas with 3000-4000 J/kg of
MLCAPE alongside favorable effective bulk shear of 35-45 knots. As
such, any storms that develop in the next few hours could have the
potential to develop into significant supercells with large hail &
damaging winds the primary hazards. However, the HRRR has been the
most consistent high-resolution model with very little activity in
our CWA. NAM soundings suggest initially poor moisture quality and
a slight inversion aloft, which may suppress initiation until deep
layer forcing increases after 02z with the short wave & associated
cold front. Highest probability for severe storms today will be in
the northern Nebraska Panhandle around CDR/AIA. Slight possibility
that a couple of storms may develop southwest toward BFF, but this
would be heavily dependent on outflow boundaries.
Much cooler Friday in the post-frontal air mass. Highs will likely
be around 15 degrees cooler for most areas w/ little if any chance
for precipitation. Upper-level ridging builds back into the region
on Saturday w/ warm and dry conditions returning.
.LONG TERM...(Sunday - Wednesday)
Issued at 330 AM MDT Thu Jun 102021
A persistence forecast will be the theme for the long term as the
CWA will be dominated by a amplifying large scale ridge pattern.
The center of the 500mb ridge will retrograde west to the vicinity
of the Four Corners early next week. 700mb temperatures will range
from 18 to 20 degrees Celsius at this time, resulting in afternoon
highs in the 90s to near 100. Large scale subsidence and lack of
moisture will unfortunately preclude any mention of precipitation.
Lowest relative humidities (7 to 12 percent) will be west of the
Laramie Range where fuels will be drying out. Fortunately, wind
speeds will be below fire weather headline criteria.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 500 PM MDT Thu Jun 10 2021
VFR conditions likely through the forecast period for all
terminals. Main concerns for the forecast period exist with any
thunderstorm activity across the Nebraska Panhandle. Current HRRR
guidance has a primarily dry forecast across the Nebraska
Panhandle, with most of the precipitation in the northern boundary
of the CWA, and northward into South Dakota. Confidence has
remained low for any thunderstorm development across the Nebraska
terminals. However, with sufficient energy across the domain, any
atmospheric push could get convection started, just not seeing the
moisture required. As a result, went ahead and left VCTS wording
in the TAFs. Otherwise, gusty conditions will prevail as the front
pushes eastward through late tomorrow morning before calming down
to light and variable.
&&
.FIRE WEATHER...
Issued at 300 PM MDT Thu Jun 10 2021
Extremely critical fire weather conditions continue this afternoon
for areas along & west of the Laramie Range with RHs as low as 5 %
and wind gusts up to 60 MPH. Winds become more widespread tonight,
but RHs will begin to recover. Improving conditions are likely for
Friday in the post-frontal air mass with much cooler temperatures.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 6 AM MDT Friday for WYZ101-102-106>108-
116>119.
High Wind Warning until midnight MDT tonight for WYZ104-105-
109>111-113-115.
NE...High Wind Warning from 8 PM this evening to 6 AM MDT Friday for
NEZ002-003-095-096.
&&
SHORT TERM...CLH
LONG TERM...MJ
AVIATION...MD
FIRE WEATHER...CLHHazardous weather outlook, Jun 10, 3:54 AM MDT, 18 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 354 AM MDT Thu Jun 10 2021 WYZ104-105-109>111-113-115-111000- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley- 354 AM MDT Thu Jun 10 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A High Wind Warning is in effect from 10 AM until midnight tonight. Southwest winds will gust between 55 and 65 MPH. Winds will shift to the west this evening as a strong cold front moves through the area. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. NEZ019>021-054-055-111000- Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County- 354 AM MDT Thu Jun 10 2021 This hazardous weather outlook is for portions of the western Nebraska Panhandle. .DAY ONE...TODAY AND TONIGHT It will be windy tonight with west to northwest winds gusting between 45 and 55 mph as a strong cold front moves through the area. Widely scattered thunderstorms will develop this evening, with a few severe thunderstorms possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation may be required between 6 PM and 10 PM. NEZ002-003-095-096-WYZ101-102-106>108-116>119-111000- Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Converse County Lower Elevations- Niobrara County-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 354 AM MDT Thu Jun 10 2021 This hazardous weather outlook is for portions of the western Nebraska Panhandle...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A High Wind Warning is in effect from this evening through late tonight. West to northwest winds of 35 to 45 mph with gusts to 65 mph are expected as a strong cold front moves through the area. Widely scattered thunderstorms will develop late this afternoon and evening, with a few severe thunderstorms possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation may be required between 4 PM and 10 PM. WYZ103-112-114-111000- North Laramie Range-Sierra Madre Range-Snowy Range- 354 AM MDT Thu Jun 10 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong and gusty winds of 45 to 55 MPH will develop this afternoon and continue this evening as a strong cold front passes through the area. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Local storm report, Jun 10, 9:07 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
907 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM NON-TSTM WND GST 2 NE RAWLINS 41.80N 107.20W
06/10/2021 M58 MPH CARBON WY ASOS
ASOS STATION KRWL 1 ENE RAWLINS WIND SPEEDS
AT 37-41 MPH.
&&
MDSpecial weather statement, Jun 10, 9:24 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
924 PM MDT Thu Jun 10 2021
NEZ095-110415-
North Sioux NE-
924 PM MDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX COUNTY UNTIL
1015 PM MDT...
At 924 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Montrose, or 26 miles east of Lusk, moving northeast at
55 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Montrose around 935 PM MDT.
A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
the Panhandle of Nebraska.
LAT...LON 4280 10362 4272 10402 4287 10405 4301 10392
4300 10352
TIME...MOT...LOC 0324Z 220DEG 46KT 4286 10394
RubinSpecial weather statement, Jun 10, 9:26 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Cheyenne WY 926 PM MDT Thu Jun 10 2021 NEZ095-096-WYZ108-110415- North Sioux NE-South Sioux NE-Goshen County WY- 926 PM MDT Thu Jun 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 1015 PM MDT... At 926 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles south of Prairie Center, or 17 miles north of Torrington, moving northeast at 40 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Harrison around 1005 PM MDT. A Severe Thunderstorm Watch remains in effect until 200 AM MDT for the Panhandle of Nebraska. LAT...LON 4221 10410 4227 10419 4273 10397 4257 10350 TIME...MOT...LOC 0326Z 215DEG 36KT 4231 10410 Rubin
Local storm report, Jun 10, 9:59 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
959 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM NON-TSTM WND GST 3 N DOUGLAS 42.80N 105.38W
06/10/2021 M64 MPH CONVERSE WY ASOS
ASOS STATION KDGW DOUGLAS AIRPORT - DGW.
&&
RUBINLocal storm report, Jun 10, 10:00 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST 17 NNE HARRISON 42.92N 103.79W
06/10/2021 M59 MPH SIOUX NE MESONET
MESONET STATION MTRN1 MONTROSE.
&&
RUBINSpecial weather statement, Jun 10, 10:03 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1003 PM MDT Thu Jun 10 2021 NEZ002-003-095-096-110445- Box Butte NE-Dawes NE-North Sioux NE-South Sioux NE- 1003 PM MDT Thu Jun 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE... SOUTHWESTERN DAWES AND SOUTHEASTERN SIOUX COUNTIES UNTIL 1045 PM MDT... At 1003 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Fort Robinson Campground to 8 miles north of Morrill. Movement was northeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Fort Robinson Campground around 1015 PM MDT. Crawford around 1020 PM MDT. Whitney Lake around 1035 PM MDT. Flahertys Corner around 1045 PM MDT. Other locations impacted by these storms include Fort Robinson, Marsland and Whitney. A Severe Thunderstorm Watch remains in effect until 200 AM MDT for the Panhandle of Nebraska. LAT...LON 4283 10316 4208 10341 4205 10394 4274 10364 TIME...MOT...LOC 0403Z 242DEG 27KT 4263 10357 4208 10387 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:27 PM MDT | Special Weather Statement | CYS | Niobrara | 48 min |
| Jun 10, 8:43 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 35 min |
| Jun 10, 8:52 PM MDT | Special Weather Statement | CYS | Goshen | 53 min |
| Jun 10, 9:24 PM MDT | Special Weather Statement | CYS | Sioux | 51 min |
| Jun 10, 9:26 PM MDT | Special Weather Statement | CYS | Sioux | 49 min |
| Jun 10, 9:38 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 32 min |
| Jun 10, 10:23 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 67 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.